Arkansas, 2025

Hail in Arkansas, March 15, 2025

March 15, 2025 · NWS SHV · 1 event in 1 county or zone

Robust thunderstorm development began late in the evening on March 14th through the early morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Robust thunderstorm development began late in the evening on March 14th through the early morning hours on March 15th along a dryline from the Hot Springs region southward toward Texarkana. Upper air analysis suggested that low to mid-level winds were not quite as strong as compared to areas in Northern Arkansas. However, a strengthening low-level jet sampled by the KLZK (North Little Rock, Arkansas) and KSHV (Shreveport, Louisiana) radars both supported 0-1 km storm relative helicity (SRH) on the order of 200-300 m2/s2. Increasing low-level surface moisture and mixed layer CAPE were supportive of a more volatile environment downstream of the developing convection. Discrete to semi-discrete supercells migrated into this air mass with a severe thunderstorm producing golf ball size hail in near Emerson Columbia County just prior to daybreak on March 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 5:50 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 15, 5:50 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
650 AM CDT Sat Mar 15 2025

...New UPDATE...

.UPDATE...
Issued at 647 AM CDT Sat Mar 15 2025

Per coordination with SPC...we have cancelled Severe Thunderstorm
Watch #43 for all of NE TX as the instability axis has shifted
east into N LA attm. Tornado Watch #44 remains in effect for all
of Northern Louisiana and Union County in South Central Arkansas
until 1 pm this afternoon and we should be able to begin trimming
the western parishes out of is a little later this morning.

13

&&

.UPDATE...
Issued at 300 AM CDT Sat Mar 15 2025

Collaboration call with SPC has resulted in a cancellation of
Tornado Watch #38 for portions of Northern Louisiana and South
Central Arkansas and the issuance of Severe Thunderstorm Watch #43
for portions of Northeast Texas, mainly south of the dryline as
mentioned above. These storms will pose more of a large hail
threat given the steep lapse rates in place vs a tornado threat
thus the decision to go Severe Thunderstorm Watch and not Tornado
Watch but per collaboration with SPC...that certainly does not
mean we could not see an isolated tornado across Northeast Texas
this morning. Thinking is the tornado threat will be higher across
Northern Louisiana and South Central Arkansas later this morning
so a new Tornado Watch will likely become necessary for areas
downstream of Severe Thunderstorm Watch #43 in a few hours.

13

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 135 AM CDT Sat Mar 15 2025

Sfc dryline as of 2 AM this morning was basically paralleling the
I-30 Corridor of NE TX into SW AR and had shown some instances of
backing up slightly to the northwest earlier this morning but it
should begin slowly advancing south and east after sunrise as our
upper level trough pivots out of the Texas Hill Country and into
the Middle Red River Valley. Current Tornado Watch #38 in effect
until 5 AM will be allowed to expire on time and beyond this, we
will need to watch for renewed convective development to our south
and southwest as upper level ascent should really begin amping up
near or shortly before sunrise in response to the ejecting
upstream trough. The airmass to the south and east of the stalled
dryline can best be described as marginally unstable attm with
SBCAPE values near 1500-2000 J/KG with steep mid-level lapse
rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work
along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of
severe weather will be possible this morning. Assuming that the
dryline behaves as progs suggest, our greatest severe weather
threat area should be focused across Deep East Texas into Northern
Louisiana and South Central Arkansas with the window of
opportunity being mainly this morning before ending by very early
afternoon at the latest across our far eastern zones as by that
time, our region should become dryslotted aloft from the
southwest.

As the dryline advances east in advance of the upper trough axis,
look for rapidly falling dewpoints which will result in rapidly
falling humidity. Post dryline winds will veer around to the WSW
with speeds near 10 to 20 mph with higher gusts. This again will
result in an elevated Fire Danger risk today across our western
half (see Fire Weather Discussion below for details). Went on the
warmer side of guidance concerning temperatures today as NBM MOS
has been too cool for days now and see no reason to go cooler
today without a frontal passage behind the dryline today.

Speaking of frontal passage, the true cold front in association
with the upper trough will finally begin moving into our region
from the northwest by very late this afternoon, making quick work
through our region by late this evening. Cannot rule out some
isolated showers in this post dryline/pre frontal airmass before
skies clear areawide tonight. We will see a cool down for Sunday
but nothing significant with high temperatures mostly in the 60s.

13

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 135 AM CDT Sat Mar 15 2025

Upper ridging through the early part of next week will mean dry
conditions but temperatures quickly moderate by Monday with a
warming trend continuing into at least Tuesday of next week. Our
next upstream trough ejects out into the Southern Plains Tuesday
Night/Wed timeframe but the trough appears to be moisture starved
across our region. Kept slight chance pops going for Wed across
our eastern half only but this trough does not appear to have much
impact on our region other than to cool us down slightly by the end
the upcoming work week.

13

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Sat Mar 15 2025

For the 15/12z TAF update...following numerous thunderstorms
moving across the region this morning. As such, TAFs are going to
be a mess for a while this morning for most terminals. Things
should start to improve by this afternoon as storms begin to exit
the region to the east. Winds will remain gusty this afternoon
behind the passing thunderstorms with sustained winds of 10 to 15
kts and gusts ranging from 20 to 25 kts. /33/

&&

.FIRE WEATHER...
Issued at 224 PM CDT Fri Mar 14 2025

There will be another elevated Fire Danger threat once again today
across the western half of the Four State Region. This will
include all of Northeast Texas, Southeast Oklahoma, the adjacent
counties of Southwest Arkansas and the western third of Northwest
Louisiana. While there will be a chance of wetting rain this
morning across this region, rainfall amounts will be mainly near a
quarter of an inch or less. Minimum afternoon humidity values will
fall into the upper teens to near 30 percent across this region
with west southwest to west winds sustained near 15 mph with
higher gusts. Temperatures should fall off quickly this evening
after sunset and winds will shift around to the northwest in the
wake of a strong cold front. This should allow for rapid humidity
recovery after sunset this evening and this should alleviate the
elevated fire danger threat today. A Fire Danger Statement will be
issued for the western half of our region to highlight this
elevated Fire Danger threat today.

13

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 215 AM CDT Sat Mar 15 2025

Spotter activation will likely be needed today for the development
of severe thunderstorms across portions of Deep East Texas into
Northern Louisiana and South Central Arkansas this morning through
very early this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  48  68  43 /  70  20   0   0
MLU  77  49  65  41 /  70  20   0   0
DEQ  75  40  65  36 /  40  20   0   0
TXK  78  44  66  42 /  40  20   0   0
ELD  76  45  65  38 /  70  20   0   0
TYR  80  45  68  45 /  40  10   0   0
GGG  80  45  68  43 /  50  10   0   0
LFK  82  48  71  44 /  70  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...33

In the hours before

Local storm report, Mar 15, 4:50 AM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
550 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Hail             6 WNW Appleby           31.76N 94.71W
03/15/2025  E1.00 Inch       Nacogdoches        TX   Broadcast Media

            Public report of quarter size hail in the
            Caro community.

&&

20
Local storm report, Mar 15, 4:51 AM CST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
551 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     Hail             1 NW Blanchard          32.59N 93.90W
03/15/2025  E1.50 Inch       Caddo              LA   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&

20
Special weather statement, Mar 15, 5:15 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 AM CDT Sat Mar 15 2025

ARZ061-072-151145-
Columbia AR-Nevada AR-
615 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUMBIA AND
SOUTHEASTERN NEVADA COUNTIES UNTIL 645 AM CDT...

At 615 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Willisville, or 7 miles north of McNeil, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Rosston, Willisville, Bluff City, Young, Waterloo and College Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3344 9330 3347 9334 3374 9311 3341 9312
      3336 9317
TIME...MOT...LOC 1115Z 218DEG 42KT 3345 9322

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Mar 15, 5:36 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 AM CDT Sat Mar 15 2025

LAZ005-006-013-014-151215-
Lincoln LA-Union LA-Ouachita LA-Jackson LA-
636 AM CDT Sat Mar 15 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN OUACHITA...SOUTHEASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
715 AM CDT...

At 636 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Jonesboro, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Claiborne, West Monroe, Brownsville-Bawcomville,
  Brownsville-Bawcom, Choudrant, Chatham, Eros, Downsville, Mineral
  Springs, Folksville, Caderville, Calhoun, Cheniere, Eureka, Lapine
  and Drew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3250 9252 3276 9236 3257 9203 3228 9229
      3228 9231 3225 9231 3221 9235 3233 9262
TIME...MOT...LOC 1136Z 209DEG 39KT 3233 9249

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Local storm report, Mar 15, 5:57 AM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
657 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     Hail             1 WSW Sarepta           32.88N 93.47W
03/15/2025  M1.50 Inch       Webster            LA   Public

            mPING Report.

&&

BT
Local storm report, Mar 15, 5:58 AM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
658 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     Hail             4 ESE Cullen            32.94N 93.39W
03/15/2025  E1.75 Inch       Webster            LA   Public

            mPING Report.

&&

BT

The radar

The Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 11:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbia

When
March 15, 6:00 AM CST
Where
Columbia County, 1.35 mi WSW of Brister
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.120, -93.200

Golf ball size hail reported just north of Emerson.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1248000.